Alert archive / California / River Flood Warnings in 2011
River Flood Warning 6, NWS Sacramento, CA
NWS Sacramento, CA issued this river flood warning at Mar 22, 2011, 9:22 AM PDT for Tehama County, California. It took effect at Mar 23, 2011, 12:40 PM PDT. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2011, 9:22 AM PDT (16:22 UTC)
- In effect from
- Mar 23, 2011, 12:40 PM PDT
- Expired
- Mar 25, 2011, 3:13 AM PDT
- In force
- 39 hr
- Issued by
- NWS Sacramento, CA
- Flood severity
- Minor
County Tehama County, CA
The radar
The Beale AFB radar (KBBX), 87 km from the middle of the area, began a volume at 16:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sacramento River at Tehama Bridge (TEHC1).
- Action stage
- 206.5 ft
- Minor stage
- 209.5 ft
- Moderate stage
- 216.5 ft
- Major stage
- 217.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this river flood warning went out at Mar 22, 4:45 AM PDT, 4 hours 37 minutes earlier.
Area forecast discussion, Mar 22, 4:45 AM PDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 445 AM PDT TUE MAR 22 2011 .DISCUSSION... RELATIVE QUIET ACROSS THE REGION EARLY THIS MORNING AS MONDAY/S TROUGH LIFTS OUT THROUGH THE ROCKIES AND THE NEXT SYSTEM CONTINUES DEVELOPING OFFSHORE WEST OF SFO. PLENTY OF LOW-LEVEL MOISTURE LINGERS...AND EVEN A FEW SHOWERS ARE EVIDENT ON RADAR OVER THE NORTHERN SIERRA...THE MOUNTAINS NORTH OF REDDING AND OVER THE COASTAL HILLS. BAROCLINIC CIRRUS ALREADY OVERSPREADING THE AREA AND LIGHT SHOWERS ARE EXPECTED TO BECOME A LITTLE MORE NUMEROUS NORTH OF I-80 BY THIS AFTERNOON AS WARM ADVECTION STRENGTHENS. HEAVIER PRECIPITATION EXPECTED TO HOLD-OFF ACROSS INTERIOR NORCAL UNTIL LATER THIS EVENING WHEN THE COLD FRONT AND STRONGER LIFT ARRIVE. IR SATIMG SHOWS THE SURFACE CYCLONE NR 37N/132W ALREADY BEGINNING TO WRAP UP OFFSHORE. MODELS CONTINUE TO BE CONSISTENT...SHOWING LITTLE DEEPENING OF THE SURFACE LOW TODAY BEFORE IT BEGINS TO DEEPEN THIS EVENING AS THE NEXT BATCH OF STRONG UPPER JET ENERGY EXTENDING ACROSS THE PACIFIC ARRIVES. THE SURFACE LOW IS FORECAST TO MOVE NORTH ABOUT 150 MILES WEST OF THE NW COAST OF CA TONIGHT AS IT DEEPENS...BUT IT WILL BE FURTHER OFFSHORE AND ABOUT 10 MBS LESS DEEP THAN THE STRONGER SYSTEM THAT AFFECTED THE REGION SATURDAY NIGHT AND EARLY SUNDAY. SO...CORRESPONDINGLY WINDS ARE EXPECTED TO BE NOT AS STRONG WITH GUSTS OF ONLY (SMILE) 40 TO 50 MPH EXPECTED IN THE CENTRAL VALLEY LATER TONIGHT AND WEDNESDAY. THE MAIN BAND OF RAIN ASSOCIATED WITH THE COLD FRONT IS FORECAST TO BE THROUGH THE VALLEY BY EARLY WEDS...BUT THE COOL AND UNSTABLE AIRMASS BEHIND THE FRONT WILL SUPPORT NUMEROUS SHWRS AND EVEN A FEW THUNDERSTORMS DURING THE DAY AND INTO WEDS EVENING. QPF ACROSS MOST OF THE VALLEY EXPECTED TO RANGE FROM 1/2 TO 3/4S OF AN INCH WITH THE FRONT MOVG THRU...BUT IT LOOKS LIKE WE COULD GET UP TO ANOTHER 1/2 INCH IN THE VLY FROM THE POST-FRONTAL SHWRS. LOOKS LIKE THE NRN SIERRA ARE LINED UP TO GET POUNDED WITH MORE HEAVY SNOW BEGINNING WITH THE FRONT TONIGHT AND THEN CONTG WEDS AND WEDS NIGHT AS LAPSE RATES STEEPEN AND UPSLOPE FLOW INCREASES. SEVERAL FEET OF ADDITIONAL SNOWFALL ACCUMULATION WILL BE LIKELY ABOVE ABOUT 4000 TO 5000 FEET. WE MAY SEE ANOTHER VERY BRIEF BREAK EARLY THURSDAY BEFORE THE NEXT SYSTEM RAPIDLY SLIDES INTO NORCAL ON THE HEELS OF THE FIRST. THIS ONE IS ALSO EXPECTED TO BRING MORE WIND ALONG WITH VALLEY RAIN AND HEAVY MOUNTAIN SNOW FROM LATE THURSDAY MORNING INTO EARLY FRIDAY. && .EXTENDED DISCUSSION (SATURDAY THROUGH TUESDAY)... MODELS IN BETTER AGREEMENT FOR THE TRACKING OF SATURDAY/S STORM. THE LOW SHOULD BE CENTERED NEAR 45N/133W EARLY SATURDAY MORNING WITH A FRONTAL BAND OF SHOWERS BEGINNING TO MOVE INTO THE NORCAL COASTAL RANGE. CHANCES OF PCPN WILL INCREASE AS THE MORNING PROGRESSES AND THE LOW MOVES INTO THE PACIFIC NW BY SATURDAY EVENING. LONG RANGE MODELS BEGIN TO DIVERGE FOR SUNDAY MORNING. THE GFS SHOWS THE LOW WEAKENING AND PUSHING EASTWARD EARLY SUNDAY MORNING...WHILE SUBTLE RIDGING DEVELOPS OVER NORCAL. MEANWHILE THE ECMWF KEEPS THE LOW OVER NORCAL THROUGH SUNDAY AFTERNOON. HAVE TRENDED MORE TOWARDS THE GFS AND INTRODUCED A DRYING TREND SUNDAY. BOTH MODELS THEN SHOW DRIER WEATHER ON MONDAY WITH LINGERING SHOWERS ACROSS THE NORTHERN MOUNTAINS. MODELS DISAGREE ON TUESDAY/S WEATHER...BUT HAVE AGAIN TRENDED TOWARDS THE DRIER GFS. JBB && .AVIATION... A SMALL AREA OF SHWRS IS AFFECTING THE KRDD VCNTY WITH PDS OF MVFR CIGS...ELSW THE REST OF VLY TAF SITES ARE UNDER VFR CONDS. EXPECT SHWRS NEAR KRDD TO CONT FOR THE NEXT FEW HOURS BUT REMAIN AT OR ABOVE MVFR CONDS. WINDS WILL REMAIN LGT TODAY...GENERALLY S TO SELY THEN INCREASE TO MORE MDT SPEEDS BY EARLY WEDS MORNING. ADDL SHWRS EXPECTED LATE AFTN/EARLY EVENING WITH MVFR CIGS PSBL DURING PCPN. OVER THE SIERRA...LOW CIGS BETWEEN BKN015-OVC030 AND SLIGHTLY HIGHER AFFECTING THE HIGHER ELEVS LIKE KBLU...SNOW SHWRS NEAR THE CREST LIKELY TO CONT FOR NXT 24 HOURS. LIGHT S/SW WINDS ALF BECMG ENHANCED LATE TNGT. JBB && .STO WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM 7 PM THIS EVENING TO 5 AM PDT FRIDAY ABOVE 3000 FEET FOR THE BURNEY BASIN/EASTERN SHASTA COUNTY...MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY...SHASTA LAKE AREA/NORTHERN SHASTA COUNTY...WEST SLOPE NORTHERN SIERRA NEVADA... WESTERN PLUMAS COUNTY/LASSEN PARK. FLOOD WATCH FROM THIS EVENING THROUGH LATE THURSDAY NIGHT CARQUINEZ STRAIT AND DELTA...CENTRAL SACRAMENTO VALLEY...CLEAR LAKE/SOUTHERN LAKE COUNTY...MOTHERLODE...NORTHEAST FOOTHILLS/SACRAMENTO VALLEY... NORTHERN SACRAMENTO VALLEY...NORTHERN SAN JOAQUIN VALLEY...SOUTHERN SACRAMENTO VALLEY. WIND ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM PDT WEDNESDAY CARQUINEZ STRAIT AND DELTA...CENTRAL SACRAMENTO VALLEY...CLEAR LAKE/SOUTHERN LAKE COUNTY...MOTHERLODE...NORTHEAST FOOTHILLS/SACRAMENTO VALLEY... NORTHERN SACRAMENTO VALLEY...NORTHERN SAN JOAQUIN VALLEY...SOUTHERN SACRAMENTO VALLEY. &&
Hazardous weather outlook, Mar 22, 5:17 AM PDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 517 AM PDT TUE MAR 22 2011 CAZ013>019-063-064-066>069-231400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 517 AM PDT TUE MAR 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY ANOTHER STRONG WINTER STORM WILL AFFECT THE REGION BEGINNING TONIGHT BRINGING RAIN TO THE VALLEY...HEAVY SNOW TO THE MOUNTAINS AND GUSTY WINDS TO THE REGION. * WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS * * FLOOD WATCH................SEE WGUS66 KSTO - FFASTO FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KSTO - NPWSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY STORMY WEATHER WILL CONTINUE ACROSS THE REGION THROUGH SATURDAY. * WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS * * FLOOD WATCH................SEE WGUS66 KSTO - FFASTO FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KSTO - NPWSTO FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 5:16 PM PDT | Special Weather Statement | STO | Placer | 59 min |
| Mar 21, 5:25 PM PDT | Special Weather Statement | STO | Placer | 50 min |
| Mar 22, 3:25 AM PDT | Wind Advisory | STO | 52 hr | |
| Mar 22, 3:55 AM PDT | Winter Storm Warning | STO | 5 days | |
| Mar 22, 9:41 AM PDT | River Flood Warning | STO | Solano, Yolo | 25 hr |
Nearby
River Flood Warnings in California, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.